# SDR HDNA200811030001

- Difficulty date: November 1, 2008
- Submitted: November 3, 2008
- Operation: Air carrier
- Aircraft: N315MS
- Make and model: Beech B200
- Aircraft serial: BB404
- Aircraft time: 11,674 hours, 14,928 cycles
- Engine: Pwa PT6A41
- Engine time: 11,385 hours, 14,561 cycles
- Propeller: Hartzl HCB3TN3
- System (JASC): 7110 · Engine Cowling System
- Part: Cowling
- Part number: 1019100251
- Condition: Departed
- Location: Nr 1 Engine
- Part time: 11,674 hours, 11,674 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: E, D, P
- Precautionary procedure: A

## Discrepancy

DURING CRUISE FLIGHT, THE AIRCRAFT SHUDDERED LIGHTLY AND THE PILOT SAW A FLASH OF WHITE.  THE NR 1 ENGINE TOP FORWARD COWLING DISENGAGED FROM THE AIRPLANE.  INITIAL THOUGHT WAS A BIRD STRIKE, BUT THERE WAS NO VISIBLE EVIDENCE.  THE ENGINE INSTRUMENTS WERE MONITORED CLOSELY AND NO ABNORMAL ENGINE INDICATIONS WERE NOTED.  POWER AND AIRSPEED WAS REDUCED AND AN UNEVENTFUL LANDING WAS MADE BACK AT THE HOME BASE.  UPON INSPECTION AFTER LANDING IT WAS NOTED THAT BOTH OUTBOARD LOCKING LATCHES WERE IN THE LOCKED POSITION.  THE INBOARD AFT LOCKING LATCH WAS IN THE LOCKED POSITION WITH THE COWLING SIDE LATCH COMPONENTS STILL ATTACHED.  THE INBOARD FORWARD LATCH WAS NOT IN THE LOCKED POSITION AND WAS HANGING LOOSELY.  THE COWLING HAS NOT BEEN RECOVERED AT THIS TIME TO DETERMINE IF THE LOCKING MECHANISM HAD FAILED.
